Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 17, 2016, 4:04 PM EDT for Houston County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 17, 2016, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624
WWUS82 KFFC 172004
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED AUG 17 2016
GAZ095-172030-
HOUSTON GA-
404 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 430 PM
EDT...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINCHFIELD...OR NEAR
PERRY...MOVING NORTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PERRY...WARNER
ROBINS...GROVE PARK...CLINCHFIELD...KATHLEEN...MOSS OAK...
GROVANIA...MEADOWDALE...HAYNEVILLE...HOUSTON LAKE...SAND BED AND
ELKO.
LAT...LON 3245 8382 3245 8380 3249 8380 3250 8379
3251 8379 3251 8375 3253 8375 3253 8374
3252 8372 3254 8372 3258 8364 3242 8353
3233 8371
TIME...MOT...LOC 2003Z 147DEG 6KT 3244 8367
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:21 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 17, 3:21 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT WED AUG 17 2016 .SHORT TERM /Tonight through Thursday Night/... The weather pattern over GA remains under the influence of a southwesterly flow aloft due to an upper trough just west of the MS river valley and an upper high centered over Bermuda. Scattered showers and tstms were developing at this time light and variable movement. Expect this convection to gradually increase in areal coverage with max diurnal heating. Otherwise...the convection will dissipate after sunset. Expect the airmass over GA to stabilize tonight with moist min temps in the 70s. This persistent pattern will continue into Thursday with scattered afternoon and evening tstms. SBCAPE will remain in the 1500-2000 J/kg with max temps a few degrees above normal in the low to mid 90s. Some storms could produce wet microbursts and isolated areas of wind damage as well as periods of heavy rain and frequent lightning. The airmass will settle down again Thursday night. 16 .LONG TERM /Friday through Wednesday/... Have made minimal adjustments to the forecast package as trends appear to be on track. Increased rain chances still in store for this weekend with a transition into a period of decreased pops after Monday. Previous forecast discussion follows. 31 && /Issued 432 AM EDT WED AUG 17 2016/ Deep moisture is still expected to return through the end of the week with increased rain chances through the weekend. The two main atmospheric features are the moisture plume extending from eastern TX to the New England states and the Bermuda ridge that stays parked over the region through the end of the week. This ridge is beginning to weaken but it will continue to keep the main axis of moisture north and west of our area through Thu Night. This ridge eventually allows the deeper moisture to move into our area Fri Morning and will see increased chances of rain through the weekend. Have continued with increased pops Fri through Mon..especially across North GA. Instabilities are not that significant through the extended so not expecting much in the way of severe weather. PWs do increase significantly so any storm that develop Fri through Mon will have the potential to produce periods of heavy rain. Will need to watch out for the potential for flooding as we get closer to the weekend. Temps will remain a bit warm through the middle of the week then subside a bit by the end of the work week and into the weekend as rain chances increase. 01 && .AVIATION... 18Z Update... Generally VFR conditions expected through the forecast period except for areas of MVFR CIGs in scattered tstms. The storms should dissipate after sunset with scattered tstms again on THU afternoon. A light SW-W wind will prevail except for variable winds with gusts around 25 kts in storms. //ATL Confidence...18Z Update... Medium confidence on tstm timing...winds and visibility. High on all other elements. 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 92 / 30 40 30 40 Atlanta 74 91 74 90 / 30 40 30 50 Blairsville 67 85 67 84 / 40 50 30 50 Cartersville 72 92 71 89 / 30 50 30 50 Columbus 75 93 75 92 / 30 30 20 40 Gainesville 73 90 72 88 / 30 50 30 50 Macon 74 94 74 93 / 20 30 30 40 Rome 72 92 72 89 / 30 50 30 50 Peachtree City 72 92 72 90 / 30 40 30 50 Vidalia 74 95 74 93 / 10 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....31 AVIATION...16
Hazardous weather outlook, Aug 17, 5:21 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT WED AUG 17 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 521 AM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE THURSDAY NIGHT. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED AUG 17 2016
GAZ095-172030-
HOUSTON GA-
404 PM EDT WED AUG 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 430 PM
EDT...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER CLINCHFIELD...OR NEAR
PERRY...MOVING NORTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PERRY...WARNER
ROBINS...GROVE PARK...CLINCHFIELD...KATHLEEN...MOSS OAK...
GROVANIA...MEADOWDALE...HAYNEVILLE...HOUSTON LAKE...SAND BED AND
ELKO.
LAT...LON 3245 8382 3245 8380 3249 8380 3250 8379
3251 8379 3251 8375 3253 8375 3253 8374
3252 8372 3254 8372 3258 8364 3242 8353
3233 8371
TIME...MOT...LOC 2003Z 147DEG 6KT 3244 8367The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:27 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Aug 17, 12:49 AM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Aug 17, 12:57 AM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 17, 1:46 AM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 17, 2:32 AM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 17, 2:56 AM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 17, 3:29 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 17, 4:27 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Aug 17, 5:02 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Aug 17, 5:55 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Aug 17, 7:23 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 37 min |
| Aug 17, 7:33 PM EDT | Special Weather Statement | FFC | Oconee | 27 min |
| Aug 17, 7:34 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Aug 17, 7:37 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.